Singulair Eight Year Old Boys, Persistent Cough, Mild Asthma, Leg Pains, Wetting the Bed
My eight year old son was diagnosed with mild asthma by our GP and was taking Ventolin for a persistent cough. When this didn't relieve the cough the doctor prescribed Singulair. He started the Singulair in March 2009 and within 2 months we realized that ... more »
My eight year old son was diagnosed with mild asthma by our GP and was taking Ventolin for a persistent cough. When this didn't relieve the cough the doctor prescribed Singulair. He started the Singulair in March 2009 and within 2 months we realized that his personality had dramatically changed. It has taken us a while to figure out what was going on because eight year old boys are starting to assert themselves more and I think the side effects have been escalating over the last month. He was angry most of the time, very hateful towards his siblings, saying very dark, nasty, hurtful things. He argued every time we asked him to do something and would snap into a screaming inconsolable emotional wreck at the drop of a hat many times a day over trivial or imagined problems. He was having nightmares and bursts of hyperactivity that were overwhelming. He told us he felt frustrated all the time and hated everything. When we tried to calm him he was unreachable. Just yesterday he had his fist clenched and pulled back ready to punch me when I was trying to help him with a computer problem. He was shaking and his face was contorted with rage and he just wasn't my little boy anymore.
It has been devastating for our family and we were ready to take him to a psychologist. He is normally an incredibly considerate, perceptive, loving child, highly intelligent, helpful and fun loving with a great sense of humor.
He has also complained of leg pains and has been wetting the bed again. It was only yesterday that I began reading about other people's side effects and have taken him off Singulair as of last night. Whilst he has still been argumentative today already the aggressive intensity seems to be easing.
I am absolutely mortified that I allowed this to happen to my son and my family and I am so grateful to others for sharing their experiences.
We still need to address his asthma and will make an appointment with a specialist next week, but given his asthma is so mild he should not have ever had to suffer these side effects.
I only hope now that he has not sustained any long term effects and that his younger brother has not been scarred by the truly horrible things that my son has said to him.